Alert archive / Idaho / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 21, 2013, 2:18 PM MDT for 6 counties in Idaho. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2013, 2:18 PM MDT (20:18 UTC)
- Expired
- Jul 21, 2013, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Blaine County, ID, Butte County, ID, Jerome County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3729 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989 WWUS85 KPIH 212018 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 218 PM MDT SUN JUL 21 2013 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FOR IDAHO FIRE ZONE 425 BELOW 5000 FEET... IDZ425-220300- /O.NEW.KPIH.FW.W.0002.130721T2018Z-130722T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 218 PM MDT SUN JUL 21 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 425 BELOW 5000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * PERSISTENT HIGH PRESSURE WITH VERY DRY WESTERLY FLOW WILL CREATE RELATIVE HUMIDITY OF 4 TO 10 PERCENT COMBINED WITH WIND GUSTS OF 25 TO 35 MPH IN THE AFFECTED AREA. WINDS WILL DECREASE AND RELATIVE HUMIDITY WILL INCREASE THIS EVENING NEAR SUNSET. * AFFECTED AREA: IN IDAHO...FIRE ZONE 425 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM. * TIMING: FROM 2 TO 9 PM MDT. * WIND: WEST 12 TO 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY: 4 TO 10 PERCENT. * IMPACTS: HAINES OF 5 TO 6 IN COMBINATION WITH WINDS AND RELATIVE HUMIDITY CREATES A CRITICAL FIRE WEATHER CONDITION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ HTTP://WEATHER.GOV/POCATELLO
1 follow-up statement
206 WWUS85 KPIH 220245 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 845 PM MDT SUN JUL 21 2013 IDZ425-220345- /O.EXP.KPIH.FW.W.0002.000000T0000Z-130722T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- 845 PM MDT SUN JUL 21 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 425 BELOW 5000 FEET... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. EXPECTING WINDS TO DIMINISH AND HUMIDITY TO INCREASE TONIGHT. RED FLAG CONDITIONS ARE POSSIBLE MONDAY AFTERNOON. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 21, 1:43 PM MDT, 35 minutes earlier.
Area forecast discussion, Jul 21, 1:43 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 143 PM MDT SUN JUL 21 2013 .DISCUSSION...PERSISTENCE AGAIN THE RULE FOR THE SHORT TERM WITH NEARLY ZONAL/WEAKLY NORTHWEST DRY UPPER FLOW. TEMPS REMAIN WELL ABOVE NORMAL THROUGH TUESDAY WITH NO MOISTURE IN SIGHT. DUE TO WILDFIRES IN THE CENTRAL MOUNTAINS...HAVE MADE SLIGHT ADJUSTMENTS TO THE OVERNIGHT GRIDS TO SPREAD AREAS OF SMOKE A LITTLE FURTHER THAN PREVIOUS FORECAST. OTHERWISE...NAM HAS BACKED OFF ON BRINGING AN EARLY PUSH OF MONSOON FLOW FOR TUESDAY TO BE CLOSER IN LINE WITH GFS AND ECMWF. THUS WEAKENED POPS CONSIDERABLY FOR TUESDAY AND TUESDAY NIGHT. GFS AND ECMWF HAVE WEAKENED MONSOON PUSH SLIGHTLY FOR WEDNESDAY...BUT NOT ENOUGH TO DRY OUT THE FORECAST. BURSTS OF MOISTURE CONTINUE ACROSS EAST IDAHO INTO THE WEEKEND SO LEFT CURRENT FORECAST IN PLACE WITH NO CHANGE. DMH && .AVIATION...WIDESPREAD VFR WITH DRAINAGE WINDS OVERNIGHT AND WEST TO SOUTHWEST WINDS IN THE SNAKE RIVER PLAIN DURING DAYTIME HOURS. DSH && .FIRE WEATHER...PERSISTENT PATTERN THROUGH TUESDAY WITH VERY DRY WESTERLY FLOW AND RELATIVELY STRONG INSTABILITY. AFTERNOON RELATIVE HUMIDITY LEVELS WILL REMAIN BELOW 15 PERCENT AND EXPECT POOR RECOVER DURING OVERNIGHT HOURS AT MIDSLOPE ELEVATIONS. MID LEVEL WINDS WILL MIX TO THE SURFACE IN THE AFTERNOON WITH LOCAL WIND GUSTS OF 15 TO 25 MPH. THE COMBINATION OF DRY AND UNSTABLE CONDITIONS WILL RESULT IN MODERATE TO HIGH HAINES INDEX VALUES AS WELL. MONSOON MOISTURE BEGINS TO PUSH NORTH THROUGH CALIFORNIA ON TUESDAY WITH THE POTENTIAL FOR THUNDERSTORMS DEVELOPING WEDNESDAY AND CONTINUING THROUGH THE REMAINDER OF THE WEEK. DS && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 21, 5:05 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 505 AM MDT SUN JUL 21 2013 IDZ017>025-031-032-221115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 505 AM MDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LOOK FOR WELL ABOVE AVERAGE DAY TIME HIGH TEMPERATURES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXPECT ABOVE AVERAGE TEMPERATURES ACROSS THE AREA THROUGH THE PERIOD. EXPECT AFTERNOON THUNDERSTORMS TO RETURN BY WEDNESDAY AND CONTINUE THROUGH THE END OF THE WEEK AS MONSOON MOISTURE MOVES BACK INTO THE AREA. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.